Aug 15, 2007
Can having HIV decrease the strength in your elbow and knee joints or influence your bone density? I work out five days a week and into bodybuilding and cannot increase my weight because my elbow joints won't support the increase although my muscles are up for the job. What can I do and what about taking osteobiflex.
Response from Dr. Henry
HIV infection (with ? impact of HIV medications) has been linked to loss of bone strength (osteopenia/osteoporosis) which is detected with a bone DEXA scan. The joints (either structurally or strength wise) have generally not been directly impacted by that process. There are a variety of joint abnormalities that may be increased in the setting of HIV infection but many of them also occur in the general population as well. Your HIV specialist and /or a rheumatologist can often sort out if another medical condition is involved. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Itchy Vagina A Symptom Of HIV?
- Do People Get AIDS From Sex With A Prostitute?
- Fever After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Groin Pain After Sex With Hooker Condom Broke Worried I Have HIV
- Sore Testicles After Getting A Tattoo Worried I Have HIV
- Stinging Pain After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.